Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 102, NWS New Orleans, LA

April 16, 2011

NWS New Orleans, LA issued this small craft advisory at Apr 16, 2011, 3:55 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2011, 3:55 AM CDT (08:55 UTC)
Expired
Apr 16, 2011, 3:33 PM CDT
In force
12 hr
Issued by
NWS New Orleans, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 3:48 PM CDT, 12 hours 7 minutes earlier.

Area forecast discussion, Apr 15, 3:48 PM CDT, 12 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 PM CDT FRI APR 15 2011

.SHORT TERM...

RAPID DEVELOPMENT OF STRONG AND SEVERE THUNDERSTORMS HAS TAKEN
PLACE IN THE LAST COUPLE OF HOURS IN THE IMMEDIATE VICINITY OF A
STRONG COLD FRONT. A BROKEN LINE OF THUNDERSTORMS HAS DEVELOPED
AHEAD OF THE FRONT FROM AMITE COUNTY SOUTHWEST TO THE LAFAYETTE
AREA. OVERALL...THE ENVIRONMENT CONTINUES TO SUPPORT THE
DEVELOPMENT OF ROTATING SUPERCELLS THAT COULD PRODUCE
TORNADOES...HAIL...AND STRONG DAMAGING WINDS. THESE THUNDERSTORMS
WILL PUSH TO THE EAST THROUGH THE EVENING HOURS...WITH THE HIGHEST
THREATS ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR. THE
THUNDERSTORM ACTIVITY IS EXPECTED TO IMPACT THE BATON ROUGE AREA
OVER THE NEXT COUPLE OF HOURS...FLORIDA PARISHES BETWEEN 6-8
PM...AND THE MISSISSIPPI COAST FROM 8 PM TO MIDNIGHT.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...STRONG GRADIENT
WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS HAVE DEVELOPED OVER THE
AREA THIS AFTERNOON. THESE STRONG WINDS HAVE PROMPTED THE ISSUANCE
OF A WIND ADVISORY FOR METRO NEW ORLEANS AND METRO BATON ROUGE
THROUGH MIDNIGHT. WINDS WILL SHIFT TO THE WEST AND WEAKEN LATER
TONIGHT...AS A SURFACE RIDGE BEGINS TO BUILD INTO THE REGION.

THIS STRONG SURFACE RIDGE WILL REMAIN OVER THE AREA THROUGH THE
WEEKEND...AS A MORE ZONAL FLOW PATTERN TAKES HOLD ALOFT.
OVERALL...PLEASANT TEMPERATURES AND LOWER HUMIDITY WILL BE THE
CASE THROUGH SUNDAY.

.LONG TERM...

HEADING INTO MONDAY...THE SURFACE RIDGE WILL BE FARTHER TO THE
EAST ALLOWING FOR A PERSISTENT ONSHORE FLOW TO DEVELOP FOR NEXT
WEEK. THIS ONSHORE FLOW WILL ALLOW FOR A QUICK RETURN OF MOISTURE
AND WARMER TEMPERATURES. OVERALL...READINGS WILL ONCE AGAIN RISE
INTO THE LOWER TO MIDDLE 80S WITH OVERNIGHT LOWS ONLY DIPPING TO
AROUND 70 DEGREES. A WEAK UPPER LEVEL DISTURBANCE WILL SLIDE
THROUGH THE AREA ON MONDAY. THERE MAY BE JUST ENOUGH INSTABILITY
AND FORCING ALOFT TO SPARK OFF SOME ISOLATED CONVECTION MONDAY
AFTERNOON. OVERALL...THE CHANCES FOR RAIN ON MONDAY REMAIN VERY
LOW. A SIMILAR SITUATION IS EXPECTED FOR WEDNESDAY...AS ANOTHER
WEAK UPPER LEVEL DISTURBANCE SLIPS THROUGH THE AREA. ONCE
AGAIN...ONLY ISOLATED CONVECTION IS EXPECTED.

&&

.MARINE...

STRONG GRADIENT FLOW WILL CONTINUE TO IMPACT THE COASTAL WATERS
THROUGH THE EVENING HOURS. THESE STRONG WINDS WILL KEEP SMALL
CRAFT CONDITIONS IN PLACE ACROSS THE COASTAL WATERS...WITH A GALE
WARNING NOW IN EFFECT FOR THE TIDAL LAKES DUE TO PERSISTENT WIND
GUSTS OVER 34 KNOTS. THESE WINDS SHOULD DIE OFF AFTER MIDNIGHT AS
HIGH PRESSURE BEGINS TO BUILD OVER THE AREA. HOWEVER...A PERIOD OF
EXTENDED EXERCISE CAUTION CONDITIONS IS EXPECTED THROUGH TOMORROW
ACROSS ALL OF THE COASTAL WATERS. AS THE HIGH BECOMES MORE
CENTERED OVER THE REGION...EXPECT LIGHTER WINDS AND CALMER SEAS
TOMORROW NIGHT INTO SUNDAY. AS THE RIDGE AXIS SLIDES TO THE
EAST...SOUTHEASTERLY FLOW WILL ONCE AGAIN DEVELOP ACROSS THE
COASTAL WATERS. AN GRADUALLY INCREASING GRADIENT IS EXPECTED EARLY
NEXT WEEK...WITH A RETURN TO EXERCISE CAUTION CONDITIONS POSSIBLE
FOR TUESDAY AND WEDNESDAY.  32

&&

.AVIATION...

STRONG CONVECTION WILL IMPACT A FEW OF THE TERMINALS THIS EVENING.
THE CONVECTION SHOULD IMPACT KMCB AND KBTR BETWEEN 22 AND
24Z...WITH A PERIOD OF LIFR CONDITIONS POSSIBLE ALONG WITH STRONG
LOW LEVEL WIND SHEAR. THE LINE OF CONVECTION WILL THEN IMPACT
KMSY...KNEW...KHUM...AND KASD FROM 00-02Z. KHSA AND KGPT WILL BE
IMPACTED BETWEEN 02-04Z. THESE THUNDERSTORMS COULD PRODUCE A
PERIOD OF LIFR VISIBILITY AND CEILING RESTRICTIONS...STRONG LOW
LEVEL WIND SHEAR...AND HAIL. CONDITIONS WILL IMPROVE DRAMATICALLY
AFTER FRONTAL PASSAGE...WITH A RETURN TO VFR CEILINGS AND
VISIBILITIES EXPECTED AT ALL TERMINALS BY 06Z. WINDS WILL REMAIN
ELEVATED AFTER 06Z...BUT WILL OUT OF A MORE NORTHWEST DIRECTION.
THESE STRONG GUSTY WINDS WILL PERSIST INTO TOMORROW. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  47  73  44  78 /  20   0   0   0
BTR  48  75  46  79 /  10   0   0   0
ASD  53  75  46  75 /  30   0   0   0
MSY  54  75  52  77 /  30   0   0   0
GPT  57  75  46  74 /  40   0   0   0
PQL  57  75  46  74 /  40  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 1 AM SATURDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...UPPER TERREBONNE...WEST
     BATON ROUGE...AND WEST FELICIANA.

GM...GALE WARNING UNTIL 1 AM SATURDAY FOR THE FOLLOWING ZONES: AND
     LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 1 AM SATURDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...AND MISSISSIPPI SOUND.

MS...NONE.
GM...GALE WARNING UNTIL 1 AM SATURDAY FOR THE FOLLOWING ZONES: AND
     LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 1 AM SATURDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...AND MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Apr 15, 12:10 PM CDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1210 PM CDT FRI APR 15 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-161715-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1210 PM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY
IN ADVANCE OF A COLD FRONT THAT WILL MOVE THROUGH THE REGION.
THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS
THE ENTIRE AREA...WITH THE GREATEST RISK ACROSS MUCH OF SOUTH
MISSISSIPPI AND THE NORTHSHORE OF LAKE PONTCHARTRAIN. THE MAIN
SEVERE WEATHER RISK WILL BE DURING THE DAYTIME HOURS FROM
SOUTHWEST MISSISSIPPI INTO SOUTHEAST LOUISIANA...AND IN THE LATE
AFTERNOON AND EVENING ACROSS SOUTHEAST MISSISSIPPI.

STRONG SOUTHERLY WINDS NEAR 20 KNOTS IN ADVANCE OF THE COLD FRONT
WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT FRIDAY ACROSS
THE TIDAL LAKES AND COASTAL WATERS. A SMALL CRAFT ADVISORY WILL
BE IN EFFECT FOR THE TIDAL LAKES AND COASTAL WATERS DURING THE
DAY AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS FOR UNPROTECTED
WATERS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT OFFICIALS IS REQUESTED TODAY.

95/DM

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.